# SDR DXTA2015031605996

- Difficulty date: March 14, 2015
- Submitted: March 20, 2015
- Operation: Air carrier
- Aircraft: N472QS
- Make and model: Gulstm GIV
- Aircraft serial: 1372
- Aircraft time: 12,808 hours, 6,343 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, P
- Precautionary procedure: O

## Discrepancy

AFTER STARTING APU, BEFORE POWERING ANY AVIONICS, ETC SMOKE COMING FROM COPILOTS SIDE OF THE INSTRUMENT PANEL.  PERFORMED A VISUAL INSPECTION FOR SECURITY, FRAYING OF WIRE BUNDLES, ANY SIGNS OF OVERHEATING OR SMOKE DAMAGE IN THE FOLLOWING AREAS: AFT EQUIPMENT COMPARTMENT; APU ENCLOSURES, GENERATORS, BATTERY CHARGERS, AUX POWER BOX C/BS, EMERGENCY BATTERIES, ECS TUBING; BAGGAGE EQUIPMENT, SATCOM CLOSEOUT. CIRCUIT BREAKERS, WATER STORAGE CABINET; RT RADIO RACK, ALL LRUS AND POWER CONTROL UNITS ON BOTTOM SHELF, AIR FLOW OF R/R FAN; LT RADIO RACK, ALL LRUS, WIRE BUNDLES AND AIR FLOW OF FANS, NO SIGNS OR SMELLS OF SMOKE AND NO SIGNS OF ELECTRICAL ARCING; COCKPIT, CHECKED UNDER THE INSTRUMENT PANELS AND CONSOLES. ALL WORK DONE USING GIV MSG-3 WDM 20-00-00 STANDARD MAINTENANCE PRACTICES. PERFORMED APU RUN AND MONITORED FOR SMOKE COMING FROM ANYWHERE IN THE CKPIT OR CABIN BEFORE APPLYING ELECTRICAL AUX POWER. NO SMOKE IN CKPT OR CABIN, BUT DID NOTICE A HEAVY LAYER OF DUST ON THE RUDDER PEDALS. APPLIED ELECTRICAL AUX POWER AND MONITORED, AGAIN NO SMOKE OR SMELL COMING FROM ANYWHERE, NOTICED THE LEFT MAIN BATTERY DID CHARGE TO 28 VDC. ALL WORK DONE WITH REF TO GIV AMM 49-10-00 POWER PLANT - ADJUSTMENT / TEST. PER MCC LOWERED FLIGHT DECK OVERHEAD PANEL AND PERFORMED A VISUAL INSPECTION AND SNIFF TEST FOR EVIDENCE OS SPARKS, ARC'S, OR SMOKE SMELL, NO DEFECTS NOTED. WORK PERFORMED PER CCMH 25-16-00. STARTED APU AND BOTH ENGINES TO DUPLICATE SMOKE IN COCKPIT. COULD NOT DUPLICATE SMOKE IN COCKPIT. NO DEFECTS NOTED.
